Alert archive / Arkansas / Special Weather Statements in 2016

Special Weather Statement, NWS Tulsa, OK

March 31, 2016Benton County, Carroll County, Arkansas

NWS Tulsa, OK issued this special weather statement at Mar 31, 2016, 2:54 AM CDT for Benton County, Carroll County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 2:54 AM CDT (07:54 UTC)
Expired
Mar 31, 2016, 3:30 AM CDT
In force
36 min
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR

The radar

The Western Arkansas radar (KSRX), 114 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 319 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
319 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WWUS84 KTSA 310754
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 AM CDT THU MAR 31 2016
 
ARZ001-002-011-310830-
BENTON AR-MADISON AR-CARROLL AR-
254 AM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
NORTHWESTERN CARROLL AND CENTRAL BENTON COUNTIES UNTIL 330 AM CDT...

AT 254 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF PEA RIDGE TO 5 MILES SOUTHWEST OF
GARFIELD TO 3 MILES SOUTHWEST OF TONTITOWN...AND MOVING EAST AT 45
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPRINGDALE...                     ROGERS...
BENTONVILLE...                    BERRYVILLE...
EUREKA SPRINGS...                 BELLA VISTA...
LOWELL...                         PEA RIDGE...
GREEN FOREST...                   BETHEL HEIGHTS...
CAVE SPRINGS...                   HIGHFILL...
GARFIELD...                       GATEWAY...
BEAVER...                         URBANETTE...
HOBBS STATE PARK...               WAR EAGLE...
GRANDVIEW...                      MILLER...

LAT...LON 3622 9388 3624 9389 3624 9401 3621 9402
      3622 9433 3614 9435 3615 9435 3650 9432
      3650 9347 3633 9344
TIME...MOT...LOC 0754Z 250DEG 40KT 3656 9418 3638 9402 3614 9426 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 30, 11:50 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 30, 11:50 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
1150 PM CDT WED MAR 30 2016

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

IFR conditions will continue at FSM and MVFR at FYV/XNA and
possibly ROG for the next few hours before winds shift to the
southwest. VFR conditions will persist at all terminals
thereafter, with a wind shift from the SW to the NW behind the
cold front.

&&

.PREV DISCUSSION... /ISSUED 948 PM CDT WED MAR 30 2016/

..UPDATE...

DISCUSSION...
LONE SEVERE THUNDERSTORM CONTINUES TO TRACK ACROSS
FAR NORTHEASTERN OK AND WILL EXIT THE REGION BEFORE
MIDNIGHT. HAVE LOWERED POPS CONSIDERABLY...BUT WILL
KEEP AT LEAST LOW POPS FOR MOST AREAS THROUGH THE
NIGHT AS THE DRYLINE/COLD FRONT HAS YET TO MOVE
THROUGH.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...22
Hazardous weather outlook, Mar 31, 1:21 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
121 AM CDT THU MAR 31 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
121 AM CDT THU MAR 31 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...OVERNIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE
THROUGH THE NIGHT ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS...
MAINLY SOUTH OF INTERSTATE 44. THESE STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS. HOWEVER...THEY COULD PRODUCE WIND GUSTS AROUND
45 MPH...SMALL HAIL AND BRIEF HEAVY RAINS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A QUIET WEATHER PATTERN IS EXPECTED FOR LATE WEEK INTO EARLY NEXT
WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 30, 10:37 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1037 PM CDT WED MAR 30 2016

OKZ058-310415-
OTTAWA OK-
1037 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTAWA COUNTY UNTIL
1115 PM CDT...

AT 1037 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
QUAPAW...MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MIAMI...                          COMMERCE...
QUAPAW...                         OTTAWA...
PEORIA...                         TWIN BRIDGES STATE PARK...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 305 AND 324.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3682 9462 3677 9485 3693 9492 3700 9475
      3700 9462
TIME...MOT...LOC 0337Z 249DEG 35KT 3688 9479
Local storm report, Mar 30, 10:38 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HAIL             5 N PEORIA              36.99N 94.67W
03/30/2016  E0.88 INCH       OTTAWA             OK   PUBLIC

            REPORTED 3 MILES WEST OF THE DOWNSTREAM CASINO. RELAYED
            BY NWS SPRINGFIELD.

&&

KAH
Special weather statement, Mar 30, 10:45 PM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT WED MAR 30 2016

OKZ057-058-310430-
CRAIG OK-OTTAWA OK-
1045 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTTAWA AND NORTHEASTERN
CRAIG COUNTIES UNTIL 1130 PM CDT...

AT 1045 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WELCH...
MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
MIAMI...                          COMMERCE...
QUAPAW...                         WELCH...
BLUEJACKET...                     TREECE...
PICHER...                         PEORIA...
CARDIN...                         PYRAMID CORNERS...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 308 AND 324.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3700 9462 3691 9462 3678 9515 3697 9522
      3700 9513
TIME...MOT...LOC 0345Z 248DEG 35KT 3689 9510
Special weather statement, Mar 31, 1:52 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
152 AM CDT THU MAR 31 2016

ARZ001-010-OKZ062-063-068-069-310730-
WASHINGTON AR-BENTON AR-ADAIR OK-CHEROKEE OK-DELAWARE OK-MAYES OK-
152 AM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON...NORTHWESTERN
WASHINGTON...SOUTHEASTERN MAYES...SOUTHERN DELAWARE...NORTHERN
CHEROKEE AND NORTHERN ADAIR COUNTIES UNTIL 230 AM CDT...

AT 151 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PEGGS...MOVING
EAST AT 65 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE...                   SPRINGDALE...
BENTONVILLE...                    SILOAM SPRINGS...
GENTRY...                         TONTITOWN...
GRAVETTE...                       DECATUR...
WEST SILOAM SPRINGS...            COLCORD...
KANSAS...                         HIGHFILL...
WATTS...                          OAKS...
SPRINGTOWN...                     LEACH...
PEGGS...                          SCRAPER...
TWIN OAKS...                      CENTERTON...

LAT...LON 3611 9416 3596 9517 3604 9521 3607 9521
      3608 9522 3613 9525 3647 9438
TIME...MOT...LOC 0651Z 250DEG 60KT 3607 9511
Special weather statement, Mar 31, 2:25 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
225 AM CDT THU MAR 31 2016

ARZ001-010-OKZ063-069-310800-
WASHINGTON AR-BENTON AR-ADAIR OK-DELAWARE OK-
225 AM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN
WASHINGTON...SOUTHEASTERN DELAWARE AND NORTHERN ADAIR COUNTIES UNTIL
300 AM CDT...

AT 224 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTH OF SOUTH WEST CITY TO CHRISTIE...AND
MOVING NORTHEAST AT 65 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPRINGDALE...                     ROGERS...
BENTONVILLE...                    SILOAM SPRINGS...
BELLA VISTA...                    LOWELL...
PEA RIDGE...                      GENTRY...
TONTITOWN...                      GRAVETTE...
CAVE SPRINGS...                   DECATUR...
WESTVILLE...                      WEST SILOAM SPRINGS...
COLCORD...                        HIGHFILL...
WATTS...                          SPRINGTOWN...
HIWASSE...                        CINCINNATI...

LAT...LON 3650 9462 3650 9412 3620 9416 3590 9474
      3649 9468 3654 9462
TIME...MOT...LOC 0724Z 223DEG 58KT 3647 9460 3596 9470
Special weather statement, Mar 31, 2:54 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
254 AM CDT THU MAR 31 2016

ARZ001-002-011-310830-
BENTON AR-MADISON AR-CARROLL AR-
254 AM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
NORTHWESTERN CARROLL AND CENTRAL BENTON COUNTIES UNTIL 330 AM CDT...

AT 254 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF PEA RIDGE TO 5 MILES SOUTHWEST OF
GARFIELD TO 3 MILES SOUTHWEST OF TONTITOWN...AND MOVING EAST AT 45
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SPRINGDALE...                     ROGERS...
BENTONVILLE...                    BERRYVILLE...
EUREKA SPRINGS...                 BELLA VISTA...
LOWELL...                         PEA RIDGE...
GREEN FOREST...                   BETHEL HEIGHTS...
CAVE SPRINGS...                   HIGHFILL...
GARFIELD...                       GATEWAY...
BEAVER...                         URBANETTE...
HOBBS STATE PARK...               WAR EAGLE...
GRANDVIEW...                      MILLER...

LAT...LON 3622 9388 3624 9389 3624 9401 3621 9402
      3622 9433 3614 9435 3615 9435 3650 9432
      3650 9347 3633 9344
TIME...MOT...LOC 0754Z 250DEG 40KT 3656 9418 3638 9402 3614 9426

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:00 PM CDTSpecial Weather StatementTSACreek30 min
Mar 30, 7:05 PM CDTSevere Thunderstorm WarningTSANowata, Washington40 min
Mar 30, 7:16 PM CDTTornado WarningTSANowata, Washington29 min
Mar 30, 7:29 PM CDTTornado Warning Tornado observedConsiderable damage threatTSARogers, Tulsa46 min
Mar 30, 7:35 PM CDTSevere Thunderstorm WarningTSAOsage25 min
Mar 30, 7:42 PM CDTSevere Thunderstorm WarningTSACraig, Nowata33 min
Mar 30, 7:51 PM CDTTornado WarningTSACraig, Nowata24 min
Mar 30, 8:08 PM CDTTornado Warning Tornado observedTSAMayes, Rogers52 min
Mar 30, 8:13 PM CDTTornado WarningTSACraig12 min
Mar 30, 8:20 PM CDTSevere Thunderstorm WarningTSANowata25 min
Mar 30, 8:31 PM CDTSpecial Weather StatementTSACraig29 min
Mar 30, 8:41 PM CDTSevere Thunderstorm WarningTSACraig, Nowata34 min
Mar 30, 8:56 PM CDTTornado WarningTSADelaware, Mayes34 min
Mar 30, 9:13 PM CDTSpecial Weather StatementTSACraig, Nowata32 min
Mar 30, 9:26 PM CDTSevere Thunderstorm WarningTSACraig, Nowata34 min
Mar 30, 9:57 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa33 min
Mar 30, 10:10 PM CDTSevere Thunderstorm WarningTSAOttawa25 min
Mar 30, 10:37 PM CDTSpecial Weather StatementTSAOttawa38 min
Mar 30, 10:45 PM CDTSpecial Weather StatementTSAOttawa45 min
Mar 31, 1:52 AM CDTSpecial Weather StatementTSADelaware38 min
Mar 31, 6:33 AM CDTSpecial Weather StatementTSALeFlore42 min
Mar 31, 2:25 AM CDTSpecial Weather StatementTSABenton35 min

Nearby

Special Weather Statements in Arkansas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.